Discomfort from neulasta

Options
Sedna36
Sedna36 Member Posts: 11
edited March 2014 in Breast Cancer #1
I received my first neulasta shot yesterday and by last night I was feeling achey in my right femur. Can the bone discomfort start that soon or is this just anticipatory phantom pain??

Thanks

Comments

  • wingingit
    wingingit Member Posts: 48
    Options
    I had the neupogen shots. I did not have the bone pain but was told about the possibility as well as that of headaches (I remember the nurse pointing to the center of her forehead for the area of pain!). I do not see why you could not have experienced pain already though. Those shots can work quickly in getting your WBC back in line. I was told to vary the location of the shots one time to the next. Sorry for your discomfort but hope they work for you!
    Krista
  • jamjar62
    jamjar62 Member Posts: 135
    Options
    Hey there...I too had neulasta. I usually found that I hurt through my shoulders and back. My onc told me that since it stimulates the marrow to produce WBCs, it hurts in large bones more than small. The femur is a large bone so I'm not surprised it hurt first.

    It doesn't last very long so you have that to look forward to, right? Hope you're feeling better soon,
    Karen
  • slyng
    slyng Member Posts: 12
    Options
    Hi,
    Yes, the Neulasta shot made me achey too. I had my shot at 9:00 in the morning, but I was feeling achey by noon. I also had an itching reaction - my legs itched a lot, and I got a small hive on my eye which didn't last long. I didn't have that reaction with the 2nd shot, but still felt achey. I felt achey for about 2 days.....The only thing that really helped was a long hot bath. I'll have my 3rd shot tomorrow. I hope you feel better soon....
    Stacey
  • Sedna36
    Sedna36 Member Posts: 11
    Options
    wingingit said:

    I had the neupogen shots. I did not have the bone pain but was told about the possibility as well as that of headaches (I remember the nurse pointing to the center of her forehead for the area of pain!). I do not see why you could not have experienced pain already though. Those shots can work quickly in getting your WBC back in line. I was told to vary the location of the shots one time to the next. Sorry for your discomfort but hope they work for you!
    Krista

    Thanks, I find that tylenol is helping. If it keeps my counts up it is well worth the discomfort.
  • Sedna36
    Sedna36 Member Posts: 11
    Options
    jamjar62 said:

    Hey there...I too had neulasta. I usually found that I hurt through my shoulders and back. My onc told me that since it stimulates the marrow to produce WBCs, it hurts in large bones more than small. The femur is a large bone so I'm not surprised it hurt first.

    It doesn't last very long so you have that to look forward to, right? Hope you're feeling better soon,
    Karen

    Thanks, I find tylenol is helping. And you are right, if it keeps my counts up and is shortlived it is well worth it.
  • Sedna36
    Sedna36 Member Posts: 11
    Options
    slyng said:

    Hi,
    Yes, the Neulasta shot made me achey too. I had my shot at 9:00 in the morning, but I was feeling achey by noon. I also had an itching reaction - my legs itched a lot, and I got a small hive on my eye which didn't last long. I didn't have that reaction with the 2nd shot, but still felt achey. I felt achey for about 2 days.....The only thing that really helped was a long hot bath. I'll have my 3rd shot tomorrow. I hope you feel better soon....
    Stacey

    Thanks for the advice. Tylenol is helping. And it is worth it if it keeps my counts up. Good luck with your third shot.
  • vac
    vac Member Posts: 97
    Options
    i had the same pain in both legs, the nurse told me to take advil before the shot than every 6 hours afterward. it really helped. good luck
  • kaki48
    kaki48 Member Posts: 3
    Options
    I had neulasta also before each chemo treatment. I found the first one was the worst, I was crying in the closet, so much bone pain. I called my oncologist in the middle of the night and got pain medication. I also found after the first shot it was much better.